MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE
Catalog Number ERSD-360
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Korea- it was reported that a patient complaint about a firmness and asymmetry in her right breast.She was diagnosed with a capsular contracture baker grade iv unilateral right breast ((b)(6)).
 
Additional Manufacturer Narrative
Quality department (pms) has received a complaint regarding a device from establishment labs, additional information provided in the "details" section.After an analysis of the clinical evidence provided and the report, it was possible to confirm the alleged event.The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of this event is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.-the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture - "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations4.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation".Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The most common overall indication for reoperation is capsular contracture.(handel, 2006).Capsular contracture produces asymmetry between both breasts either in bilateral (when the degree of affectation is different) or unilateral cases.The patient may present discomfort in the contracting breasts, such as coldness and pain.(f.J.Escudero et al., 2005).Capsular contracture occurs approximately five times more frequently with smooth surface implants compared with textured surface implants.(barnsley, et al.2006).Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SILKSURFACE
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
8003554164
MDR Report Key22079960
Report Number3012883202-2025-00730
Device Sequence Number8702692
Product Code FTR
UDI-Device Identifier07445161010599
UDI-Public(01)07445161010599(11)230104(17)280104
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSD-360
Device Lot Number22122481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale